Alert archive / Illinois / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 62, NWS Quad Cities, IA

June 14, 2018Hancock County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2018, 1:03 PM CDT for Hancock County, Illinois. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 1:03 PM CDT (18:03 UTC)
Expired
Jun 14, 2018, 1:45 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hancock County, IL

The radar

The Quad Cities radar (KDVN), 147 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 1:22 PM CDTTSTM WND DMG1 Ene Elvaston, ILPOWERLINES DOWN IN ELVASTON.
Jun 14, 1:32 PM CDTTSTM WND DMGBurnside, ILPOWERLINES DOWN IN BURNSIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WUUS53 KDVN 141803
SVRDVN
ILC067-141845-
/O.NEW.KDVN.SV.W.0062.180614T1803Z-180614T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
103 PM CDT THU JUN 14 2018

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Hancock County in west central Illinois...

* Until 145 PM CDT.

* At 102 PM CDT, a severe thunderstorm was located over Montrose, or
  near Nauvoo, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Trained weather spotters.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, Dallas
  City, Augusta, Bowen, West Point, Ferris, Colusa, Adrian, Burnside,
  Niota, Plymouth, Denver, Fountain Green, Elvaston and Pontoosuc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9151 4024 9151 4035 9146 4038 9141
      4040 9137 4045 9138 4050 9136 4055 9141
      4061 9135 4064 9126 4064 9113 4047 9091
      4019 9091
TIME...MOT...LOC 1802Z 320DEG 40KT 4051 9146 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
4 follow-up statements
970 
WWUS53 KDVN 141806 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
106 PM CDT THU JUN 14 2018

ILC067-141845-
/O.CON.KDVN.SV.W.0062.000000T0000Z-180614T1845Z/
Hancock IL-
106 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR HANCOCK COUNTY...

At 106 PM CDT, a severe thunderstorm was located near Keokuk, moving
southeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, Dallas
City, Augusta, Bowen, West Point, Ferris, Colusa, Adrian, Burnside,
Niota, Plymouth, Denver, Fountain Green, Elvaston and Pontoosuc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9151 4024 9151 4035 9146 4038 9141
      4040 9137 4045 9138 4050 9136 4055 9141
      4061 9135 4064 9126 4064 9113 4047 9091
      4019 9091
TIME...MOT...LOC 1806Z 317DEG 46KT 4044 9136 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
910 
WWUS53 KDVN 141816
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
116 PM CDT THU JUN 14 2018

ILC067-141845-
/O.CON.KDVN.SV.W.0062.000000T0000Z-180614T1845Z/
Hancock IL-
116 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR HANCOCK COUNTY...

At 116 PM CDT, a severe thunderstorm was located near Hamilton, or
near Keokuk, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fort Madison, Keokuk, Carthage, Nauvoo, Hamilton, Warsaw, Dallas
City, Augusta, Bowen, West Point, Ferris, Colusa, Adrian, Burnside,
Niota, Plymouth, Denver, Fountain Green, Elvaston and Pontoosuc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9151 4024 9151 4035 9146 4038 9141
      4040 9137 4045 9138 4050 9136 4055 9141
      4061 9135 4064 9126 4064 9113 4047 9091
      4019 9091
TIME...MOT...LOC 1816Z 310DEG 39KT 4040 9128 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
596 
WWUS53 KDVN 141824
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
124 PM CDT THU JUN 14 2018

ILC067-141845-
/O.CON.KDVN.SV.W.0062.000000T0000Z-180614T1845Z/
Hancock IL-
124 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR HANCOCK COUNTY...

At 124 PM CDT, a severe thunderstorm was located near Carthage,
moving southeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Keokuk, Carthage, Hamilton, Warsaw, Dallas City, Augusta, Bowen, West
Point, Ferris, Colusa, Adrian, Burnside, Plymouth, Denver, Fountain
Green, Elvaston, Basco, Bentley, Tioga and Sutter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4020 9151 4024 9151 4035 9146 4038 9141
      4040 9137 4045 9138 4050 9136 4064 9113
      4047 9091 4019 9091
TIME...MOT...LOC 1824Z 311DEG 42KT 4035 9114 

HAIL...1.00IN
WIND...60MPH
 
$$

Gibbs
811 
WWUS53 KDVN 141846
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
146 PM CDT THU JUN 14 2018

ILC067-141856-
/O.EXP.KDVN.SV.W.0062.000000T0000Z-180614T1845Z/
Hancock IL-
146 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4020 9151 4024 9151 4035 9146 4038 9141
      4040 9137 4045 9138 4050 9136 4064 9113
      4047 9091 4019 9091
TIME...MOT...LOC 1846Z 316DEG 41KT 4017 9090 

$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:37 PM CDT, 26 minutes earlier.

Area forecast discussion, Jun 14, 12:37 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1237 PM CDT Thu Jun 14 2018

...18z AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 AM CDT Thu Jun 14 2018

Latest sfc analysis was indicating high pressure centered just east
of the local CWA, with high boundary layer moisture pool ringing
around it's southern and western periphery. 25 to 30+ KT
southwesterly H85 MB LLJ was converging acrs northwestern IA, down
toward southeastern IA and the MO/IA border. This flow currently
producing isolated to sctrd elevated showers and thunderstorms along
this convergence zone, with a few making it into the far western and
southern CWA ATTM. Beyond today, building heat dome still on track
for the weekend.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 330 AM CDT Thu Jun 14 2018

Today...Current upstream activity will continue to move acrs western
and southern portions of the CWA through mid morning, but ongoing
H85-H7 MB dry layer and upper ridge trying to bulge northward may
limit eastward progressing and maintenance of the showers/storms
this morning. Will cover with low to moderate chc POPS through mid
morning, with an outside chance at a elevated hailer(probably sub-
severe size hail). Then convective allowing models suggest a small
MCV type feature produced from the current stronger convection acrs
northwestern into central IA, will roll east-southeastward acrs the
central into northern CWA from mid morning to mid afternoon before
exiting off to the east. At the same time, mid to upper level
ridging expected to continue to amplify/sharpen up a bit, along with
normal diurnal veering/weakening of the low level jet(LLJ), suggests
that precip should decrease and stratify out around the circulation
as it moves acrs the central into eastern CWA during this time. Will
still carry moderate to high CHC POPS around the passing wave
through at least early afternoon. Associated cloud debris hanging on
for much of the day should put a hindrance on sfc temp warm up
potential, although do expect some post-wave cloud thinning over
some locations later this afternoon. Highs generally in the upper
70s north, to the low to mid 80s south of I80. With the extent of
warm air advection aloft occurring today, it would be warmer at the
sfc if low level winds were to be more southerly along with thinning
cloud cover.

Tonight...There should be a lull in any precip activity acrs the
local area during the evening, as the upper ridge axis continues to
amplify up along and just west of the mid to upper MS RVR valley.
Several models suggest re-invigorated 25-35 KT southwesterly LLJ to
converge on western periphery of another ridge-rising vort max after
midnight, resulting in sctrd storm development mainly along and east
of the MS RVR late tonight acrs NW IL and the I80 corridor east of
the quad City area. the NAM-based models most bullish with this
idea, while the 00z ECMWF suggests the nocturnal storms to mainly
fire just to the north/northeast acrs WI, with the local area dry
and capped by suppressive amplifying upper ridge axis. But can't
ignore the convergent LLJ signal and will have moderate to high CHC
POPs in the far east late tonight after midnight, if even for
elevated storms. Some bulk shear profiles of 20-30 KTs along with
adequate mid layer lapse rates also would support storms as long as
they initiate just east and northeast of prime H85-H7 convergent
axis.

.LONG TERM...(Friday through next Wednesday)
ISSUED AT 330 AM CDT Thu Jun 14 2018

Main focus is on the hot and humid weather setting in for the
weekend. The overall setup is favorable for building heat and at
least moderate summer humidity levels from Friday into Monday. This
amplified pattern is then expected to break down early next week
bringing back periodic chances for thunderstorms and temperatures
closer to, and possibly even below, mid June normals.

Friday: There is decent agreement in the models supporting showers
and thunderstorms developing around sunrise mainly east of the MS
river into NW IL in an area of elevated convergence and instability.
For now, this is advertised as slight to low chance pops, with
anything that develops likely dissipating and moving east of the
area by midday. There does, however remain a suggestion of a low
level convergence boundary lingering through the afternoon in that
area, which could re-fire convection, depending on how fast the
capping heat builds in aloft. Otherwise, strong warm advection in a
breezy southwest low level flow will push temperatures into the
lower to mid 90s with dewpoints climbing into the upper 60s and
lower 70s for uncomfortable humidity levels and heat index readings
reaching 100 in many locations in the afternoon.

The airmass that moves in Friday will then remain in place Saturday
through at least early Monday. The overall setup is still favorable
for hot weather and will maintain highs in the 90s and heat index
readings peaking in the 100 to 105 range each day. There remains
some uncertainty in how high surface dewpoints can be maintained as
winds become breezy from the southwest each day. The latest ECMWF is
suggesting significantly lower dewpoints over the drier south, but
also maintains higher 850 mb temperatures and highs several degrees
above the GFS. The overall message, however, has not changed and a
heat advisory will likely be needed. Models are now faster with a
shortwave that suppresses the 500 mb ridge and drops a cold front
through the area for a return of thunderstorm chances Monday
afternoon and evening.

Tuesday through Wednesday: Depending on the strength and progression
of Monday's boundary, and possible lingering rain and thunderstorms,
Tuesday's advertised highs in the lower to mid 80s could be too
warm. Similarly, based on the GFS and ECMWF, Wednesday may see
surface winds from the north to northeast under a northwest flow
aloft, and incoming surface high, which could limit highs to the 70s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 1221 PM CDT Thu Jun 14 2018

A decaying MCS moving across eastern IA and northern MO will keep
the threat of MVFR/IFR cigs through early afternoon, especially
at KCID/KBRL. Behind this MCS, conditions will improve to VFR
beginning late this afternoon, and will continue through the
remainder of the TAF period. A developing LLJ may spark some
isolated showers and storms along and east of the Mississippi
overnight, but have left out of current forecast due to low
confidence.

&&

.HYDROLOGY...
Issued at 330 AM CDT Thu Jun 14 2018

Flooding due to last weekend's heavy rainfall continues along
portions of the Cedar and Wapsipinicon Rivers.

On the Cedar River, the river appears to have crested above action
stage at Vinton last evening. Downstream, flood warnings continue
for minor flooding over the next several days at Cedar Rapids and
Conesville. Latest trends suggest Conesville has been rising a bit
slower than forecast and could potentially crest lower than the
current forecast.

Along the Wapsipinicon River, the river crested below flood stage
Wednesday morning at Anamosa Shaw Road and the flood warning for
minor flooding was cancelled. A secondary rise moving down river
is expected to result in a secondary crest above action stage over
the weekend. Near Dewitt, the river reached minor flood stage
last evening and forecasts have been consistent over the past
several runs pushing the river into Moderate flooding this
evening. The river is expected to remain in Minor to Moderate
flooding through next week.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Sheets
AVIATION...Speck
HYDROLOGY...Sheets
Hazardous weather outlook, Jun 14, 4:33 AM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
433 AM CDT Thu Jun 14 2018

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
433 AM CDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms will affect areas mainly west of the
Mississippi River this morning. A few of the stronger storm cells
may produce small hail, as well as frequent cloud to ground
lightning.

More thunderstorms will be possible later tonight mainly after
Midnight and east of the Mississippi River. Hail, lightning and
locally heavy downpours will be the primary threats with these
late night storms.

Some area tributary rivers are experiencing flooding. Please see
the latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Hot and humid conditions are expected Friday through Monday with
daytime highs in the 90s and overnight lows in the 70s. Resulting
heat index readings may reach 100 to 105 in the afternoon and
evening hours.

Thunderstorms are possible Friday morning over northwest Illinois.
Severe weather is not expected.

Thunderstorms are possible Monday, Tuesday, and Wednesday. It is
too soon to determine the potential for severe weather.

Flooding is expected on a few area tributary rivers. Please see the
latest Flood Statements and Flood Warnings for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

12/Sheets

In the hours before

Special weather statement, Jun 14, 8:53 AM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
853 AM CDT THU JUN 14 2018

IAC101-107-141445-
Keokuk-Jefferson-
853 AM CDT THU JUN 14 2018

...A STRONG THUNDERSTORM WILL AFFECT KEOKUK AND WESTERN JEFFERSON
COUNTIES UNTIL 945 AM CDT...

At 852 AM CDT, a strong thunderstorm was located near Hedrick, or 12
miles southwest of Sigourney, moving east at 35 mph.

Winds in excess of 40 mph, heavy rain and pea size hail are possible
with this storm.

Locations impacted include...
Fairfield, Sigourney, Hedrick, What Cheer, Richland, Batavia, Delta,
Libertyville, Maharishi Vedic City, Packwood, Harper, Martinsburg,
Hayesville, Abingdon, Keota, Ollie, Pekin, Jefferson County Park,
Sigourney Iowa Airport and Fairfield Municipal Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4139 9241 4143 9195 4094 9194 4096 9218
      4116 9218 4116 9241
TIME...MOT...LOC 1352Z 254DEG 31KT 4122 9238

Gibbs
Special weather statement, Jun 14, 10:01 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1001 AM CDT THU JUN 14 2018

IAC087-095-101-107-111-177-183-141600-
Henry-Van Buren-Keokuk-Washington-Jefferson-Iowa-Lee-
1001 AM CDT THU JUN 14 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...VAN BUREN...
KEOKUK...WASHINGTON...JEFFERSON...SOUTHERN IOWA AND NORTHWESTERN LEE
COUNTIES UNTIL 1100 AM CDT...

At 1001 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Millersburg to near
Maharishi Vedic City to 6 miles southwest of Bloomfield. Movement was
east at 35 mph.

Winds in excess of 40 mph, heavy rain and pea size hail are possible
with these storms.

Locations impacted include...
Fairfield, Mount Pleasant, Washington, Sigourney, Keosauqua, Kalona,
New London, Wellman, Winfield, North English, Riverside, Wayland,
Hedrick, Brighton, What Cheer, Richland, Ainsworth, Batavia,
Birmingham and Milton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4151 9241 4151 9230 4163 9230 4164 9183
      4151 9183 4151 9154 4141 9148 4116 9148
      4116 9137 4097 9137 4060 9165 4061 9218
      4116 9218 4116 9241
TIME...MOT...LOC 1501Z 271DEG 31KT 4157 9228 4109 9195 4067 9249

Gibbs
Special weather statement, Jun 14, 11:06 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1106 AM CDT THU JUN 14 2018

IAC107-141630-
Keokuk-
1106 AM CDT THU JUN 14 2018

...A STRONG THUNDERSTORM WILL AFFECT KEOKUK COUNTY UNTIL 1130 AM
CDT...

At 1106 AM CDT, a strong thunderstorm was located 7 miles northwest
of Hedrick, or 12 miles southeast of Oskaloosa, moving northeast at
50 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Sigourney, Hedrick, What Cheer, Delta, Keswick, Harper, Hayesville,
Webster, Thornburg, Sig-Nor Field Airport, Lancaster, Keokuk County
Expo, Lake Belva Deer Park, Yenruogis County Park, Sigourney Iowa
Airport and Keokuk County Fairgrounds.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4138 9241 4151 9227 4151 9220 4134 9199
      4116 9230 4116 9241
TIME...MOT...LOC 1606Z 226DEG 42KT 4122 9243

Gibbs
Special weather statement, Jun 14, 11:53 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1153 AM CDT THU JUN 14 2018

IAC057-087-101-107-111-115-177-183-141800-
Henry-Des Moines-Van Buren-Louisa-Keokuk-Washington-Jefferson-Lee-
1153 AM CDT THU JUN 14 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRY...DES MOINES...
VAN BUREN...SOUTHWESTERN LOUISA...KEOKUK...WASHINGTON...JEFFERSON AND
NORTHWESTERN LEE COUNTIES UNTIL 100 PM CDT...

At 1152 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Richmond to near Maharishi Vedic City to
8 miles northeast of Lake Sundown. Movement was southeast at 40 mph.

Wind gusts up to 50 mph, heavy rain and half inch hail are possible
with these storms.

Locations impacted include...
Burlington, Fairfield, Mount Pleasant, Washington, Wapello,
Sigourney, Columbus Junction, Oquawka, Keosauqua, West Burlington,
Kalona, New London, Mediapolis, Wellman, Winfield, West Point,
Wayland, Danville, Donnellson and Morning Sun.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4151 9241 4151 9164 4102 9094 4092 9096
      4081 9110 4058 9150 4057 9169 4061 9173
      4060 9218 4116 9218 4116 9241
TIME...MOT...LOC 1652Z 322DEG 35KT 4143 9169 4105 9196 4091 9260

Gibbs
Local storm report, Jun 14, 12:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             3 SE KEOSAUQUA          40.70N 91.93W
06/14/2018  M1.25 INCH       VAN BUREN          IA   TRAINED SPOTTER

&&

PS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:12 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.